Alert archive / Maine / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 37, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Jul 10, 2006, 3:04 PM EDT for Penobscot County, Maine. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2006, 3:04 PM EDT (19:04 UTC)
- Expired
- Jul 10, 2006, 3:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Caribou, ME
- Area
- Counties, with a storm outline in the text
County Penobscot County, ME
The radar
The Caribou radar (KCBW), 97 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 7.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1183 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:56 PM EDT, 8 minutes earlier.
Area forecast discussion, Jul 10, 2:56 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 256 PM EDT MON JUL 10 2006 .SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS WILL SLOWLY DISSIPATE THIS EVENING WITH AREAS OF FOG DEVELOPING AFTER MIDNIGHT. A COLD FRONT WILL APPROACH FROM THE NORTHWEST AND SLOWLY CROSS THE STATE TUESDAY EVENING WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS FOR TOMORROW. HIGH PRESSURE WILL BUILD ACROSS THE REGION FROM THE WEST ON WEDNESDAY AND REMAIN THROUGH THURSDAY. && .SHORT TERM /TODAY THROUGH THURSDAY... THUNDERSTORMS WITH SEVERE HAIL AND WIND WILL SLOWLY DISSIPATE THIS EVENING WITH THE LOSS OF HEATING. EXPECT DEBRIS CLOUDS TO COVER MOST OF THE STATE THE REMAINDER OF TONIGHT. UPPER TROUGH CURRENTLY OVER THE GREAT LAKES WILL ROTATE ACROSS NEW ENGLAND WITH ANOTHER ROUND OF THUNDERSTORMS TUESDAY AFTERNOON INTO THE EVENING HOURS. SEVERE INDICES INDICATE POSSIBLE SEVERE STORMS WITH HAIL AND GUSTY WINDS TUESDAY AFTERNOON. COLD FRONT WILL SLOWLY CROSS THE STATE TUESDAY NIGHT AND THEN OFFSHORE BY EARLY WEDNESDAY MORNING PROVIDING PLEASANT DAY FOR MOST OF WEDNESDAY INTO THURSDAY. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... USED HPC GRIDS THIS GO AROUND PRETTY MUCH AS IS DUE TO SVR WX GOING ON. LOOKS LIKE THE GFS/GEM & EURO GUIDANCE A GOOD BLEND TO THIS EXTENDED PACKAGE. AN AREA OF LOW PRESSURE IS PROGGED TO MOVE OUT OF THE GREAT LAKES REGION ACROSS SOUTHERN MAINE ON LATE THURSDAY INTO THURSDAY NIGHT. LOOKS LIKE THE BEST RAFL WILL OCCUR ACROSS DOWNEAST AND COASTAL AREAS. DID BRING CHC POPS AS FAR N AS NRN WASHINGTON COUNTY AND THEN TAILORED THEM OFF BY DEARLY FRIDAY AS THE LOW IS PROJECTED TO MOVE ON TO THE EAST. AFTER THAT...HIGH PRESSURE IS FCST TO RIDGE ACROSS THE REGION FROM THE SOUTHEAST STATES FRIDAY AFTERNOON INTO SATURDAY. A COLD FRONT IS PROGGED TO MOVE ACROSS LATE SATURDAY INTO SUNDAY WITH ANOTHER SHOT FOR SHOWERS AND TSTMS. TEMPERATURES THROUGH THE EXTENDED WILL BE NEAR OR EVEN ABOVE NORMAL WITH DAYTIMES TEMPERATURES RUNNING UPPER 70S TO LOWER 80S ACROSS THE N W/MID 80S DOWNEAST. && .AVIATION... VFR THROUGH MIDNIGHT HOWEVER ANY THUNDERSTORM COULD LOWER CEILINGS AND VISIBILITY INTO THE EVENING HOURS. FOG WILL DEVEL0P ACROSS THE REGION AFTER MIDNIGHT WITH POSSIBLE MVFR VISIBILITY AROUND SUNRISE. && .MARINE... SEAS HAVE DROPPED BELOW SCA CRITERIA SO HAVE DROPPED SCA WITH THIS PACKAGE. EXPECT SEAS AND WINDS TO REMAIN BELOW SCA CRITERIA FOR THE REMAINDER OF THE WEEK. USED NAM FOR WINDS AND WNAWAVE FOR SEAS BUT GENERALLY WENT A FOOT BELOW SINCE WNAWAVE VERIFYING TOO HIGH THIS AFTERNOON. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && SHORT TERM/MARINE...FOSTER LONG TERM/MARINE...HEWITT AVIATION...WOLFE
Hazardous weather outlook, Jul 10, 11:15 AM EDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 1115 AM EDT MON JUL 10 2006 ANZ050-MEZ001>006-010-011-015>017-029>032-111515- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 1115 AM EDT MON JUL 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG THUNDERSTORMS WITH SOME REACHING SEVERE LIMITS WILL CONTINUE TO DEVELOP THIS AFTERNOON INTO THE EVENING HOURS. THE STRONGEST THUNDERSTORMS WILL BE ACROSS NORTHERN AND PORTIONS OF CENTRAL MAINE WHERE THE HIGHEST INSTABILITY WILL BE SITUATED. THUNDERSTORMS WILL CONTAIN HAIL...SOME AS LARGE AS NICKEL SIZE...VERY HEAVY RAINFALL AND STRONG WIND GUSTS. IN ADDITION TO THE HAIL AND WIND GUSTS...THE POTENTIAL FOR FLASH FLOODING EXISTS AS THUNDERSTORMS WILL REDEVELOP OVER THE SAME AREAS THIS AFTERNOON INTO THE EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING AS ANOTHER UPPER LEVEL DISTURBANCE FROM THE GREAT LAKES ASSOCIATED WITH A COLD FRONT AT THE SURFACE MOVES ACROSS THE REGION. SOME THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WIND GUSTS...HEAVY DOWNPOURS AND HAIL. SOME THUNDERSTORMS MAY REACH SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON INTO TONIGHT. AREA WEATHER SPOTTERS AND AMATEUR RADIO OPERATORS ARE URGED TO RELAY ANY FLOODING OR SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN CARIBOU. HEWITT
In the hours before
Special weather statement, Jul 10, 12:13 PM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1213 PM EDT MON JUL 10 2006
MEZ015-016-101800-
PENOBSCOT AND HANCOCK COUNTIES...
1213 PM EDT MON JUL 10 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PENOBSCOT AND HANCOCK
COUNTIES...
AT 1210 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL AND VERY HEAVY RAIN OVER HERMON. THE STORM WAS MOVING
NORTHEAST AT 20 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 200 PM EDT INCLUDE...
BANGOR... BREWER... HERMON...
KENDUSKEAG... HAMPDEN... VEAZIE...
ORONO... OLD TOWN...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 35 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4493 6915 4464 6912 4478 6831 4510 6835
HEWITTLocal storm report, Jul 10, 1:58 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
158 PM EDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM HAIL WEST SEBOEIS 45.53N 68.88W
07/10/2006 E0.88 INCH PENOBSCOT ME PUBLIC
NICKEL SIZE HAIL REPORTED
&&
STUREYLocal storm report, Jul 10, 1:59 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
159 PM EDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM HAIL 15 W WEST SEBOEIS 45.53N 69.19W
07/10/2006 E1.00 INCH PISCATAQUIS ME PUBLIC
QUARTER SIZE HAIL REPORTED
&&
STUREYLocal storm report, Jul 10, 2:02 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
202 PM EDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND GST ISLAND FALLS 46.01N 68.27W
07/10/2006 E60 MPH AROOSTOOK ME PUBLIC
ESTIMATED 60 MPH WIND GUST.
&&
STUREYLocal storm report, Jul 10, 2:03 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
203 PM EDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL DOVER-FOXCROFT 45.18N 69.23W
07/10/2006 E0.75 INCH PISCATAQUIS ME PUBLIC
PENNY SIZED HAIL REPORTED.
&&
STUREYLocal storm report, Jul 10, 2:04 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
204 PM EDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL BRIDGEWATER 46.43N 67.84W
07/10/2006 E1.00 INCH AROOSTOOK ME PUBLIC
QUARTER SIZE HAIL BRIDGEWATER
&&
STUREYThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 10:37 AM EDT | Severe Thunderstorm Warning | CAR | Penobscot, Piscataquis | 38 min |
| Jul 10, 11:06 AM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 39 min |
| Jul 10, 11:35 AM EDT | Severe Thunderstorm Warning | CAR | Penobscot, Piscataquis | 40 min |
| Jul 10, 11:42 AM EDT | Special Weather Statement | CAR | Aroostook | 93 min |
| Jul 10, 12:11 PM EDT | Special Weather Statement | CAR | 64 min | |
| Jul 10, 12:13 PM EDT | Special Weather Statement | CAR | Hancock | 107 min |
| Jul 10, 12:40 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot | 50 min |
| Jul 10, 12:45 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 45 min |
| Jul 10, 1:02 PM EDT | Flash Flood Warning | CAR | Penobscot | 3 hr |
| Jul 10, 1:13 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 38 min |
| Jul 10, 1:29 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 46 min |
| Jul 10, 1:37 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 38 min |
| Jul 10, 1:46 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot | 44 min |
| Jul 10, 2:14 PM EDT | Flash Flood Warning | CAR | Piscataquis | 3 hr |
| Jul 10, 2:18 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot, Piscataquis | 42 min |
| Jul 10, 2:31 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 44 min |
| Jul 10, 2:44 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot, Washington | 61 min |
| Jul 10, 3:22 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 38 min |
| Jul 10, 3:30 PM EDT | Special Weather Statement | CAR | 60 min | |
| Jul 10, 3:31 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot, Piscataquis | 44 min |
| Jul 10, 3:59 PM EDT | Flash Flood Warning | CAR | Penobscot | 3 hr |
| Jul 10, 4:38 PM EDT | Special Weather Statement | CAR | Aroostook | 97 min |
| Jul 10, 4:47 PM EDT | Special Weather Statement | CAR | Penobscot | 58 min |
| Jul 10, 5:02 PM EDT | Special Weather Statement | CAR | Waldo | 58 min |
| Jul 10, 5:22 PM EDT | Special Weather Statement | CAR | Waldo | 53 min |
| Jul 10, 6:47 PM EDT | Special Weather Statement | CAR | Waldo | 43 min |
| Jul 10, 6:53 PM EDT | Special Weather Statement | CAR | 67 min | |
| Jul 10, 7:30 PM EDT | Special Weather Statement | CAR | Hancock | 60 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.